I was taking it for legit purposes but my pain in not as bad anymore. I now have two doctors giving e drugs 7.5/200 ibprofen from one and 7.5/325 apap from another. I mix them to avoid hitting the max dose of the apap or ibprofen but I am taking close to four even five more than four times a day. I tried to get treatment but the insurance didn't support the hospital I wanted to go. I have some mental issues and I now the addiction and those issues are related to each other. I really feel lost and consider killing myself everyday. I am a federal IT worker and have done well in other areas of life, hell I don't drink or smoke I just can't believe this happened to me. I thought I would be stronger than this. Any Suggestions from the group?
17 Mar 2011
First, let me say you are not alone. There are numerous folks on this site who have or are coming off opiates. You have three choices: stop cold turkey, taper of the hydrocodone slowly or take suboxone, a medication for opiate detox.
I recommend, and what I did was, taper off the hydrocodone slowly. You can reduce your daily dose by 1 to 2 pills for a week, then reduce by another pill for a week until you get to say half a pill a day for a week, then stop, for example. By tapering slowly you will avoid most of the withdrawls, but you must be very determined and diligent in this method.
Another option is to go cold turkey. If you do this you can do it at home, but you may want to take some time off from work in order to avoid having withdrawls while on the job. Google the Thomas Recipe for information on how to detox at home and over the counter remedies to have on hand for treating the withdrawls.
The final option is to take a medication called suboxone. It must be prescribed by a qualified doctor. You can google "suboxone doctors" and see who may be available in your area. Suboxone therapy requires following a three step process of induction to the med, maintenance period on the med, then tapering off the med. It will require seeing a doctor throughout this process.
Well, hope I have given you somethings to think about, we are here for you every step of the way,
17 Mar 2011
i will be praying for you !i know if you have a addictive personality it is easy to get addicted to drugs!but they are a difference in depended on it to live as free from pain as possible and addicted to it !but by your statement you are addictive to it !listen to what your first answer cause they told you the truth!
God bless ,good luck!
17 Mar 2011
Hi I am in the same boat. Took narcotics prescribed for legit problems for 3 years but got hooked.
Anyway I am on suboxone like Laurie mentioned because the tapering wasn't working for me. So I recommend finding a doc who will prescribe Sub but it is very expensive if your insurance doesnt cover it. Keep us posted we are here for you!
17 Mar 2011
First of all don't kill yourself,and if you are really having those type of thought's call a hot line ,talk to a family member or call 911. If your just feeling really crappy and maybe a little embarrassed that your in this situation, don't be! It sounds like you have really done well for yourself other than this little bump in the road. These medications are very powerful and addictive,Tapering off is a hard task so don't blame yourself.If you can ,try the suboxon method,under the care of a doctor. This will really help you through the worst part of the withdrawal symptoms. Listen to what the others have already said about your options,and remember you are not alone here. There are a lot of very nice people who know a lot about what your going through. I have talked to quit a few and they have really helped me. Hang in there it does get better. Jeffrey.
17 Mar 2011
Whether or not you know it, your brain and body love and crave opiates, so, the fact that so many people take too many is not really that surprising. After a while, they give us energy and help us push past our normal limits. Certainly the guilt you are feeling over becoming addicted to them is not helping your mental state, but I am so glad you came here for support. It truly helps. Have you considered suboxone opiate replacement therapy. If you do the suboxone therapy, do the counseling that is supposedly goes with it. It truly helps. If it makes you feel better, many who were in my group were taking 30 to 90 lortabs per day, not milligrams, tablets. I was scared when I reached 4 to 6 lortab 10 per day over what it was doing. The fact that you came here for support should help lift your mood some. Go to YouTube.com and look up 2 people, SuboxDoc and Maple2609, for informative vids on suboxone, if you have never heard of it.
I always suggest that people go to the suboxone home page and find the doctor locator and call ALL the doctors licensed in your area to write a prescription for suboxone. The fees associated with being on it, vary from doctor to doctor. They usually recommend addiction therapy to go along with the suboxone. It could really help, and keep you functioning and at home, not in a treatment center. Suboxone docs don't usually take insurance, but some do. Ask the fees prices when you call and also if they would write for subutex, the sister medication that does have a generic, suboxone does not right now.Hang in there and get back to us and let us know how you feel today.
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
A year ago I was addicted to 60-80 mg Oxy a day. I was in an abusive relationship and of course Oxys became a control thing for him. I got sick of it ...
5 answers • 15 Feb 2011
Ive been addicted 2 hydrocodone 4 over 9 yrs then it progressed 2 methadone addiction. been on meth?
Methadones over 3yrs now take atleast 70 or 80 milgs a day. This has ruined my life and I've got a 2 yr old I luv dearly! Recently seen a doctor ...
1 answer • 1 Aug 2011
I am recovering from injury/surgery using hydrocodone. How can I avoid addiction?Still lots of pain!
I fell resulting in Lisfranc foot injury on Mar. 11, 2012. Doc prescribed hydrocodone for pain until swelling subsided enough to perform necessary ...
8 answers • 6 Apr 2012